Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » PAIN and no period

 - UBBFriend: Email this page to someone!    
Author Topic: PAIN and no period
Llison
Neophyte
Member # 32517

Icon 5 posted      Profile for Llison     Send New Private Message       Edit/Delete Post 
I've been on birth control for 2 years. first the ring, then the patch... I just switched to Depo. Before birth control, I used to have REALLY bad cramps. They're still pretty bad, but not nearly as bad as before.

I started depo dec 21, a few days into my period. Since the birth control my peroid has been exactly every 28 days. (it was completely unpredictable before. 12-40 days apart.) Anyway, yesterday, Jan 29, I woke up with really HORRILBE pain, very much like cramps, but really really bad. and nausea. (that normally came with my cramps too.) I took a muscle relaxer and it went away. But I don't know what it is... if these were menstral cramps, I should have gotten my period by now, right? no period. I called planned parenthood and the lady I talked to was incredibly unhelpful. could I be pregnant? if so, what happens to babies who grow in moms full of depo? I've heard that with depo, IF you get pregnant, you are more likely to get pregnant in the falopian tubes than just normally getting pregnant. I also heard that that can cause severe abdominal pain. I'm inclined to think it's not that because the pain stopped, and only came back a little bit today. Maybe it was the estrogen that was keeping my cramps from being so bad, since the ring and the patch have that, but depo doesn't? But...cramps and no period?

any idea what's going on here?

--------------------
.

Posts: 3 | From: san diego | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Depo works right at the shot: the chances of you becoming pregnant after using Depo are more than incredibly slim. To boot, if your last period was around the 21st, even in that slim, slim change, you couldn't have become pregnant until about a week ago, and even with an ectopic pregnancy, you'd be very unlikely to experience any symptoms now.

Cramping -- not just during periods -- is a possible side effect of Depo, which unfortunately carries a lot of possible side effects. It's also very normal for periods and spotting to be VERY unpredictable with Depo, so now that you're on it, it's sage to figure you'll just never really know when you're going to bleed.

The rest of your health okay otherwise?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Llison
Neophyte
Member # 32517

Icon 1 posted      Profile for Llison     Send New Private Message       Edit/Delete Post 
the rest of my health is a mess, but I don't even know where to start with that.

--------------------
.

Posts: 3 | From: san diego | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
Llison
Neophyte
Member # 32517

Icon 1 posted      Profile for Llison     Send New Private Message       Edit/Delete Post 
thanks for taking away some of the worry...I guess this just happens?

this depo thing is really sucking. And I keep forgeting to take calcium often enough...I think I won't do it again.

--------------------
.

Posts: 3 | From: san diego | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Can I ask what's up with the rest of your health?

I ask because cramps can be more than reproductive. Gallbladder or appendix issues, for instance, often cause painful cramping.

can I also ask if your OB/GYN ever looked into the CAUSE of your painful cramps? because if that's the only reason you're using the hormonal BC, or the main reason, you may well have other options. Obviously, you have to wait out the Depo for the next three months no matter what, but if your doc hasn't really looked into the why of your cramps, it's time to ask for that.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3